Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hiv+ and peg-intron
Feb 24, 2003

Dr.Doug, My Boyfriend has been hiv pos for 3 almost 4 years now. He recently went to the liver specialtist to find out about his liver enzymes. The doctor says he has cirrhosis 3 which is the least cirrosis one could have (i'm guessing) They have prescribed peg-intron ( peginterferon alpha-2b)Now my questions are these. With someone having Hiv and being on this medication , and not being on Hiv medication. is that going to lower is immunity for Oppo.infections? Side effects are pretty much "flu-like symptoms" but also causes depression, from what i've been told, stress is bad for people that are hiv pos. Please give me your insite on him being on peg intron, thank you very much....

T

Response from Dr. Dieterich

Actually Pegylated interferon is active against HIV. Interferons were one of the first drugs used against HIV. It will lower the HIV viral load as well as the HCV viral load. It will also lower the CD4 count but not significantly or in relation to the other white cells. This will be good for the HIV infection as long as he is on it and if he is able to rid himself of the HCV, his CD4 cells will also probably go up again! Keep up your support, as you know it is not an easy treatment! DTD



Previous
Poked with a dirty Needle and worried sick
Next
Does Viread repair liver fibrosis?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement